Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 264, NWS Fort Worth, TX

June 28, 2016Falls County, Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 28, 2016, 2:50 PM CDT for Falls County, Milam County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 2:50 PM CDT (19:50 UTC)
Expired
Jun 28, 2016, 3:27 PM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Falls County, TX, Milam County, TX

The radar

The Ft Hood radar (KGRK), 50 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WUUS54 KFWD 281950
SVRFWD
TXC145-331-282045-
/O.NEW.KFWD.SV.W.0264.160628T1950Z-160628T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FALLS COUNTY IN CENTRAL TEXAS...
  NORTH CENTRAL MILAM COUNTY IN CENTRAL TEXAS...

* UNTIL 345 PM CDT

* AT 250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROSEBUD...OR
  13 MILES NORTH OF CAMERON...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CAMERON AROUND 345 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3107 9703 3110 9688 3085 9680 3081 9702
TIME...MOT...LOC 1950Z 357DEG 8KT 3105 9697 

HAIL...1.00IN
WIND...60MPH
 
$$

58
1 follow-up statement
790 
WWUS54 KFWD 282027
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT TUE JUN 28 2016

TXC145-331-282036-
/O.CAN.KFWD.SV.W.0264.000000T0000Z-160628T2045Z/
FALLS TX-MILAM TX-
327 PM CDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FALLS AND NORTH
CENTRAL MILAM COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM ACROSS MILAM COUNTY.

LAT...LON 3107 9703 3110 9688 3085 9680 3081 9702
TIME...MOT...LOC 2024Z 357DEG 8KT 3097 9697 

$$

58

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:53 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 28, 12:53 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1253 PM CDT TUE JUN 28 2016

.AVIATION...
Isolated thunderstorms have developed early this afternoon near
the Metroplex, and in greater concentration to the southwest in
the vicinity of a remnant outflow boundary south of an Eastland
to Hillsboro to Athens line.

For the Metroplex sites, the present anticipation is for
convection to remain more isolated in nature through the remainder
of the afternoon hours. For this reason, have opted to prevail
VCTS until 22Z to account for some potential upstream development.
Will closely monitor convective trends and amend as necessary this
afternoon. For the Waco TAF site, somewhat greater convective
coverage is expected this afternoon.

Given the well-mixed nature of the boundary layer, any storms will
be capable of producing brief strong wind gusts. Convection will
wane this evening with the loss of daytime heating.

Otherwise, VFR conditions are expected with a slight veering of
the surface flow tomorrow mid-morning with winds becoming east or
east-southeast.

Carlaw

&&

.PREV DISCUSSION... /ISSUED 1123 AM CDT TUE JUN 28 2016/
Minor update this morning to adjust for temperature and sky
trends through the afternoon. Rest of the forecast is on track as
we are still expecting scattered thunderstorms to develop across
most of North and Central TX with the highest coverage expected to
be along and south of I-20.

The triggering mechanisms for convection this afternoon will
consist of a weak frontal zone encroaching on the area from the
northeast as well as any residual outflow boundaries from
yesteday's convection. The front, or at least the effective
frontal boundary, appears to be in southeastern OK in the process
of entering northeast TX. While this feature is difficult to
distinguish, it's effects are most noticeable when analyzing low
level moisture fields as well as PW. A sharp PW gradient draped
from southern AR through central OK should slowly shift
southwestward this afternoon. Areas along and ahead of this
gradient in abundant moisture will have the greatest potential for
thunderstorms this afternoon as we become uncapped through
daytime heating. Any areas of weak low-level convergence will be
capable of initiating isolated thunderstorms, and resultant outflows
will then be capable of initiating subsequent convection. Surface
based instability of around 2000J/kg will be spread across most of
the region with DCAPEs of around 1000-1300 J/KG as profiles take
on inverted V characteristics through heating and PBL mixing. In
addition, surface to mid-level theta-e differences of around 25K
or more could support isolated strong to borderline severe
downburst winds with stronger cells. Localized flooding will also
be a concern as storm motions will be less than 5 kts once again
today. In this regime, small hail is possible but it is generally
very difficult to get severe hail in this typical summer regime.
Radar hail algorithms can be useful to identify cores aloft as
storms initially form with a WER and little reflectivity at low
levels, but any hail that may be suspended by the storm aloft
either melts completely or melts to below severe limits by the
time it reaches the surface.

New products for this update have already been transmitted.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    96  76  97  78  98 /  30  10  10  10  10
Waco                94  76  96  76  97 /  50  20  10  10  10
Paris               94  69  94  73  95 /  20  10  10  10  10
Denton              93  71  94  74  96 /  20  10  10  10  10
McKinney            93  73  94  72  96 /  20  10  10  10  10
Dallas              95  76  96  79  99 /  30  10  10  10  10
Terrell             94  73  94  74  96 /  30  10  10  10  10
Corsicana           94  75  95  75  97 /  40  20  10  10  10
Temple              92  75  95  75  96 /  50  20  10  10  10
Mineral Wells       93  70  94  70  97 /  30  10  10  10  10

&&

.FWD Watches/Warnings/Advisories...
None.
&&

90/77
Hazardous weather outlook, Jun 28, 4:00 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT TUE JUN 28 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
400 AM CDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF
NORTH TEXAS THROUGH THIS EVENING WITH THE BEST CHANCES OCCURRING
SOUTH OF INTERSTATE 20. ISOLATED SEVERE STORMS WILL BE POSSIBLE
WITH DAMAGING WINDS BEING THE MAIN THREAT. OTHERWISE...FREQUENT
CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES WILL CONTINUE TO WARM INTO THE HOLIDAY WEEKEND WITH
HEAT INDEX VALUES NEAR OR ABOVE 105 DEGREES SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

In the hours before

Special weather statement, Jun 28, 12:51 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1251 PM CDT TUE JUN 28 2016

TXZ135-146>148-281815-
ANDERSON TX-NAVARRO TX-FREESTONE TX-HENDERSON TX-
1251 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NAVARRO...
NORTHWESTERN ANDERSON...CENTRAL HENDERSON AND NORTH CENTRAL FREESTONE
COUNTIES UNTIL 115 PM CDT...

AT 1249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ENCHANTED OAKS...OR NEAR GUN BARREL CITY...MOVING SOUTH AT 10 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION, HEAVY RAINFALL IS OCCURRING...WHICH MAY LEAD TO PONDING OF
WATER IN LOW-LYING DRAINAGES.

LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...MALAKOFF...TOOL...KERENS...SEVEN
POINTS...EUSTACE...TRINIDAD...ENCHANTED OAKS...CANEY CITY...PAYNE SPRINGS...
LOG CABIN...MURCHISON...STAR HARBOR...EUREKA AND GOODLOW.

LAT...LON 3234 9629 3234 9599 3226 9578 3180 9575
      3199 9627
TIME...MOT...LOC 1749Z 006DEG 8KT 3227 9610

CARLAW
Special weather statement, Jun 28, 2:04 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT TUE JUN 28 2016

TXZ119-121-134-281930-
DALLAS TX-KAUFMAN TX-ELLIS TX-
204 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELLIS...SOUTHEASTERN
DALLAS AND SOUTHWESTERN KAUFMAN COUNTIES UNTIL 230 PM CDT...

AT 202 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRANDALL...OR NEAR SEAGOVILLE...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM WHICH
MAY LEAD TO PONDING OF WATER IN LOW-LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
MESQUITE...SEAGOVILLE...FORNEY...KAUFMAN...CRANDALL...COMBINE...TALTY...
GRAYS PRAIRIE...COTTONWOOD...OAK GROVE...POST OAK BEND CITY AND ROSSER.

LAT...LON 3268 9657 3274 9648 3270 9634 3243 9628
      3243 9661
TIME...MOT...LOC 1902Z 001DEG 16KT 3261 9646

CARLAW
Special weather statement, Jun 28, 2:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CDT TUE JUN 28 2016

TXZ148-162-282000-
ANDERSON TX-LEON TX-
220 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON AND CENTRAL
LEON COUNTIES UNTIL 300 PM CDT...

AT 219 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES EAST OF PALESTINE TO NEAR BUFFALO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...ELKHART...CENTERVILLE AND OAKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3159 9528 3154 9565 3150 9574 3147 9572
      3146 9575 3146 9571 3136 9566 3135 9567
      3133 9566 3105 9624 3108 9627 3151 9602
      3181 9543 3176 9540 3175 9536 3173 9537
      3173 9535 3168 9528 3163 9529 3161 9526
TIME...MOT...LOC 1919Z 315DEG 8KT 3181 9549 3150 9597

58
Special weather statement, Jun 28, 2:37 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT TUE JUN 28 2016

TXZ174-282015-
MILAM TX-
237 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILAM COUNTY UNTIL 315 PM
CDT...

AT 237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMERON...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMERON.

LAT...LON 3099 9705 3105 9686 3078 9675 3069 9703
TIME...MOT...LOC 1937Z 348DEG 14KT 3094 9694

58
Special weather statement, Jun 28, 2:39 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT TUE JUN 28 2016

TXZ148-162-282015-
ANDERSON TX-LEON TX-
239 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ANDERSON AND LEON
COUNTIES UNTIL 315 PM CDT...

AT 239 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ELKHART TO 6 MILES SOUTH OF BUFFALO.
MOVEMENT WAS SOUTH AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...CENTERVILLE...JEWETT AND LEONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3154 9565 3153 9565 3150 9574 3147 9572
      3146 9575 3146 9571 3138 9569 3134 9566
      3130 9567 3127 9573 3120 9575 3116 9573
      3109 9587 3109 9598 3107 9605 3100 9617
      3097 9624 3134 9624 3168 9552 3156 9551
TIME...MOT...LOC 1939Z 008DEG 17KT 3160 9560 3137 9606

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:12 PM CDTAreal Flood AdvisoryFWDTarrant2 hr
Jun 27, 7:20 PM CDTSevere Thunderstorm WarningFWDTarrant40 min
Jun 27, 7:38 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 27, 8:05 PM CDTRiver Flood WarningFWDDallas36 hr
Jun 28, 12:51 PM CDTSpecial Weather StatementFWDHenderson24 min
Jun 28, 2:04 PM CDTSpecial Weather StatementFWDKaufman26 min
Jun 28, 2:20 PM CDTSpecial Weather StatementFWDLeon40 min
Jun 28, 2:37 PM CDTSpecial Weather StatementFWDMilam38 min
Jun 28, 2:39 PM CDTSpecial Weather StatementFWDLeon36 min
Jun 28, 2:56 PM CDTAreal Flood AdvisoryFWDLeon, Limestone, Robertson3 hr
Jun 28, 3:11 PM CDTSpecial Weather StatementFWDCoryell34 min
Jun 28, 3:19 PM CDTSpecial Weather StatementFWDLeon26 min
Jun 28, 3:25 PM CDTSpecial Weather StatementFWDLampasas50 min
Jun 28, 3:32 PM CDTSpecial Weather StatementFWDMilam28 min
Jun 28, 3:50 PM CDTSevere Thunderstorm WarningFWDBell30 min
Jun 28, 4:12 PM CDTSpecial Weather StatementFWDBell33 min
Jun 28, 4:24 PM CDTSpecial Weather StatementFWDCoryell36 min
Jun 28, 4:29 PM CDTSpecial Weather StatementFWDBosque31 min
Jun 28, 4:41 PM CDTSpecial Weather StatementFWDBosque34 min
Jun 28, 4:51 PM CDTAreal Flood AdvisoryFWDBosque114 min
Jun 28, 5:00 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
Jun 28, 6:28 PM CDTSpecial Weather StatementFWDTarrant32 min
Jun 28, 6:51 PM CDTSpecial Weather StatementFWDJohnson, Somervell39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.